MAUDE Adverse Event Report: COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145017P
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 03/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, the patient had a liver transplant, long-term steroids from previous rejection, calciphylaxis, was type two diabetic, had been on insulin treatment for 5¿6 years, and had chronic kidney disease g5.On hemodialysis three times a week, hypertension and dyslipidemia.When the patient attended the dialysis treatment, a small hole in the arterial lumen below the bifurcation line was noted.Line examined upon removal and documented as small leak demonstrated at clamping point of red lumen.Flushing was done with saline prior to insertion and the result was normal.The catheter was not repaired, there was a leak at the bifurcate, and there was no luer adapter issue.There was no excessive force used on the device.There was nothing unusual observe on the device prior to use.There were no other products being utilized with the device.2% chlorhexidine in 70% alcohol was the cleaning agent used on the device.Chlorhexidine was used to treat the insertion site prior to product placement.The cleaning agent was allowed to dry thoroughly prior to applying ointment(s) to the area.Dialysis could not be completed with affected line.As medical intervention, the reported product was replaced with our own product with the same product id and lot.Temporary femoral line was inserted while awaiting line exchange was done as remedial action and intervention/treatment required as a result of the hole to arterial line.The treatment was completed after replacing the product.There was no blood loss, and no blood transfusion was required.Line infection was noted, and the patient was on teicoplanin and received a stat dose of gentamicin.No cultures obtained.The event did not lead to or extend patient hospitalization due to the event.The patient was in stable condition right after the event.
 
Additional Manufacturer Narrative
Additional information: g3, h6 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted there was a cut/hole/disconnection in the extension tube which led to a leak.It was reported that there was a leak or hole on the extension tube at or near the bifurcate/hub.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: g3 correction: h6 (imf) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19341256
Report Number1282497-2024-00109
Device Sequence Number18316268
Product Code MSD
UDI-Device Identifier10884521158009
UDI-Public10884521158009
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888145017P
Device Catalogue Number8888145017P
Device Lot Number2232700125
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2024
Supplement Date Received by Manufacturer06/25/2024
07/18/2024
07/23/2024
Initial Report FDA Received Date05/17/2024
Supplement Report FDA Received Date07/05/2024
07/22/2024
07/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age37 YR
Patient SexMale
Patient Weight122 KG